Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Elko, NV

July 11, 2013

NWS Elko, NV issued this red flag warning at Jul 11, 2013, 2:46 AM PDT. It took effect at Jul 11, 2013, 10:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2013, 2:46 AM PDT (09:46 UTC)
In effect from
Jul 11, 2013, 10:00 AM PDT
Expired
Jul 11, 2013, 2:52 PM PDT
In force
5 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WWUS85 KLKN 110946
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT THU JUL 11 2013


NVZ467-111100-
/O.CAN.KLKN.FW.A.0004.130711T1700Z-130712T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
246 AM PDT THU JUL 11 2013

...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS AND
GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH.

THE AIRMASS WILL BE TOO DRY TO SUPPORT THUNDERSTORM DEVELOPMENT
AND WIND GUSTS WILL MOSTLY BE LESS THAN 30 MPH. THEREFORE THE FIRE
WEATHER WATCH HAS BEEN CANCELLED.

$$

NVZ454-468-120300-
/O.UPG.KLKN.FW.A.0004.130711T1700Z-130712T0300Z/
/O.NEW.KLKN.FW.W.0005.130711T1700Z-130712T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
246 AM PDT THU JUL 11 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 454 AND 468...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...15 TO 20 PERCENT.

* OUTFLOW WINDS...50 TO 60 MPH.

* IMPACTS...DRY LIGHTNING AND STRONG OUTFLOW WINDS...WILL CREATE
  CRITICAL FIRE WEATHER CONDITIONS. LIGHTNING MAY CREATE NEW FIRE
  STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID
  FIRE GROWTH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
374 
WWUS85 KLKN 112152
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT THU JUL 11 2013


NVZ454-468-112300-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-130712T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
252 PM PDT THU JUL 11 2013

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 468...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED TO DEVELOP.
WHAT THUNDERSTORMS DO DEVELOP SHOULD BE ISOLATED AND WET.
THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

RCM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:10 PM PDT, 11 hours 36 minutes earlier.

Area forecast discussion, Jul 10, 3:10 PM PDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT WED JUL 10 2013

.SYNOPSIS...MILD AND DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER
OF THIS AFTERNOON AND THIS EVENING. MOISTURE FROM THE SOUTH
WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY TO MOST OF THE FORECAST AREA. ELKO AND WHITE PINE
COUNTIES CAN EXPECT A SECOND ROUND OF PRECIPITATION ON FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY. THE FORECAST PERIOD
COMMENCES WITH THE 588 DAM BISECTING THE SILVER STATE AND A VORTEX
OF ENERGY MOVING INTO BRITISH COLUMBIA. A NUMBER OF FEATURES JUMP
OUT FOR THURSDAY. THE PWS FOR TOMORROW ARE WELL ABOVE NORMAL
ACROSS EASTERN AND CENTRAL NV...WITH .75 OF AN INCH OR MORE FROM
JACKPOT TO TONOPAH AND WHITE PINE COUNTY SURGING ABOVE 1 INCH AS
THE MOISTURE AXIS STRADDLES THE UTAH/NV BORDER...WHICH APPEARS TO
BE REMNANT MOISTURE FROM ERICK. THE NAM12 DEPICTS A MOSAIC OF
CORFIDI VECTORS GENERALLY KEEPING 15 TO 25 KNOTS OVER HUMBOLDT
COUNTY...BUT CENTRAL AND EASTERN NV RANGE FROM 5 TO 20 KT LENDING
TO THE COMPLEXITY OF THE ENVIRONMENT. THE SOUNDINGS FOR ELKO AND
ELY BOTH HAVE INVERTED V PROFILES...ALTHOUGH WITH TIME THE
SOUNDING AT ELY BECOMES MORE SATURATED FROM 600-400 MB. ALL THE
WHILE...THE JET CORE WILL MOVE ACROSS THE WESTERN GREAT BASIN AND
INTO THE NORTHERN ROCKIES...WITH THE RIGHT REAR QUADRANT
POTENTIALLY INFLUENCING THE LKN CWA. OVER THE EASTERN
ZONES...EXPECTING ISOLATED TO SCATTERED SHRA AND TSRA...WHILE THE
CENTRAL AND WESTERN ZONES WILL HAVE LITTLE QPF...VIRGA...AND DRY
TS. THE NAM12 IS PINGING INTO TWO UNSTABLE REGIONS FOR
TOMORROW...OVER CENTRAL AND EASTERN NV AND A SECOND REGION JUST TO
THE NORTH OF THE SILVER STATE ASSOCIATED WITH AN INCOMING FRONT.
FOR THURSDAY AFTERNOON...EXPECTING CAPES AROUND 200 J/KG ALONG
COINCIDENT WITH WIDESPREAD NEGATIVE LI'S UPT TO -2 WITH IMPRESSIVE
BULK RICHARDSON NUMBERS OVER NORTHERN NYE. FAST FORWARD 24
HRS...THE STRONGEST LIFT IS SHUNTED SOUTHWARD OVER NYE AND WHITE
PINE...WITH THE AFOREMENTIONED SECONDARY AREA OF INSTABILITY STILL
REMAINING SLIGHTLY NORTH OF THE SILVER STATE BORDER. QPF-
WISE...EXPECTING WHITE PINE TO GET THE LIONS SHARE OF THE QPF THIS
FORECAST PERIOD.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROPICAL MOISTURE
SURGE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ERICK WILL BE
EXITING THE CWA AT THE START OF THE PERIOD. PW'S WILL BE ON THEIR
WAY DOWN...BUT NOT LOW ENOUGH TO PREVENT THUNDERSTORMS JUST YET.
SOME INSTABILITY DOES LINGER THROUGH FRIDAY NIGHT SO ALLOWED
ISOLATED STORMS IN THE EASTERN ZONES. ACTIVITY SHOULD RAMP BACK UP
AND EXPAND WESTWARD AGAIN ON SATURDAY AFTERNOON BUT NOT AS
WIDESPREAD AS FRIDAY WITH LOWER PW'S AND THE BEST FORCING ALOFT NOW
OFF TO THE NORTHEAST THANKS TO THE PASSAGE OF THE SHORTWAVE FROM THE
PACIFIC. ENOUGH MOISTURE SHOULD HAVE SHIFTED EASTWARD SATURDAY NIGHT
THROUGH MONDAY NIGHT TO RESULT IN JUST ISOLATED AND MAINLY
AFTERNOON/EVENING THUNDERSTORM ACTIVITY ACROSS ONLY THE EASTERN
ZONES...WITH NOTHING EXPECTED FROM ELKO ON WESTWARD. THIS SEEMS TO
BE THE CASE DESPITE THE SOUTHERLY FLOW OVERALL AND BUILDING OF THE
RIDGE ALOFT...AS A CUT-OFF LOW OFF THE CALIFORNIA COAST APPEARS TO
PUSH SOME DRIER AIR EASTWARD INTO OUR AREA FROM WELL TO OUR
SOUTHWEST. MOISTURE AND THE CHANCE OF CONVECTION APPEARS TO INCREASE
AGAIN TUESDAY ESPECIALLY EAST OF ELKO AS A WEAK UPPER LEVEL LOW
ROTATES AROUND THE SOUTHWEST SIDE OF THE RIDGE TO OUR EAST AND
BRINGS SOME TROPICAL JUICE WITH IT.

AFTER STARTING OFF NEAR NORMAL ON SATURDAY...TEMPERATURES SHOULD
RISE WELL ABOVE NORMAL BY EARLY NEXT WEEK AS THE RIDGE BUILDS A BIT.
RCM

&&

.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS. A FEW SHOWERS MAY
MAKE THEIR WAY NORTHWARD LATE TONIGHT AS A SLUG OF TROPICAL MOISTURE
ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ERICK MOVE INTO THE
REGION...BUT CIGS SHOULD REMAIN VERY HIGH. SOME INSTABILITY BUILDS
TOMORROW AFTERNOON SO A FEW THUNDERSTORMS MAY DEVELOP AROUND THE
EASTERN THREE TERMINALS. THE RISK OF A DIRECT HIT APPEARS LOW
HOWEVER. RCM

&&

.FIRE WEATHER...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW
RH...AND DRY THUNDERSTORMS IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 454...467...AND
468. GUSTY WINDS AND WIDESPREAD VALUES OF LOW RH EXPECTED
TOMORROW. EXPECTING BOTH DRY AND WET THUNDERSTORMS
TOMORROW...GENERALLY SPEAKING THE EASTERN ZONES WILL BE WET AND
THE WESTERN ZONES WILL HAVE DRY TS OR PERHAPS A HYBRID. WHITE PINE
COUNTY HAS THE BEST CHANCE FOR WETTING RAINS TOMORROW AND AGAIN ON
FRIDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN
LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY.

&&

97/93/93/97
Hazardous weather outlook, Jul 10, 2:52 PM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT WED JUL 10 2013

NVZ030-036-037-111000-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
252 PM PDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COMPLEX WEATHER PATTERN IS UNFOLDING WHICH WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS FOR TOMORROW. THERE IS A JET
MOVING INTO THE WEST WHICH WILL PRODUCE GUSTY WINDS.
ADDITIONALLY... THE REMNANTS OF TROPICAL STORM ERICK WILL MOVE
INTO CENTRAL NEVADA PRODUCING THUNDERSTORMS ACROSS MULTIPLE FIRE
WEATHER ZONES...WITH THE BEST CHANCE OF DRY THUNDERSTORMS OVER
HUMBOLDT COUNTY AND LANDER AND EUREKA COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-033>035-038>041-111000-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
252 PM PDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICAL MOISTURE WILL WORK ITS WAY INTO CENTRAL AND EASTERN NEVADA.
EXPECT THUNDERSTORMS TO DEVELOP THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:41 PM PDTSpecial Weather StatementLKN49 min
Jul 11, 2:41 PM PDTSpecial Weather StatementLKN49 min
Jul 11, 2:54 PM PDTSpecial Weather StatementLKN51 min

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.